MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA BIOPSY FORCEPS WITH SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA BIOPSY FORCEPS WITH SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4-230SP-20-S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the products said to be involved confirmed the report for all three devices.When a functional test was performed on the handle, the cups would open, but they would not close.Several attempts occurred trying to get the forceps cups closed, but none of them closed.After a visual inspection of the devices, a pebax tag was observed at the distal end of the sheath.The devices will be sent back to the supplier for further evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received, a follow-up emdr report will be provided.
 
Event or Problem Description
During an endoscopic procedure, the physician used three (3) cook captura forceps with spike.The forceps broke when they were opened and would not close.During the beginning of the procedure.Another device was used to complete the procedure.
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the products said to be involved confirmed the report for all three devices.When a functional test was performed on the handle, the cups would open, but they would not close.Several attempts occurred trying to get the forceps cups closed, but none of them closed.After a visual inspection of the devices, a pebax tag was observed at the distal end of the sheath.The devices will be sent back to the supplier for further evaluation.The supplier provided the following information: three devices from the reported event lot were returned in a zip type bag with proof of decontamination.For the returned devices, each device was tested for "malfunction." during functional testing, it was confirmed that each of the devices would not operate properly when the handle was manipulated.Upon investigation and disassembly of the device tip, it was noted that all the devices have a butt joint that has broken at the solder connection.The reported defect was confirmed.Additionally, prior to disassembly, it was confirmed that 1 of the 3 devices had a pebax tag.The presence of a pebax tag could not be confirmed on two of the three devices.The device history records were reviewed and the date of manufacture was february 2017.There were devices rejected for relevant defects in manufacturing and/or final quality control.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the customer experienced issue of "malfunction" and "would not close" was confirmed; the devices have a butt joint that has broken at the solder connection.The root cause is a butt joint with a broken control wire / link wire solder joint.The supplier is currently working on improvements to create more robust soldering process to prevent solder joints from breaking.The customer experienced issue of "pebax tag" was also confirmed on one device.Awareness training will be provided to prevent recurrence.Instructions for use states: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA BIOPSY FORCEPS WITH SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6538864
Report Number1037905-2017-00242
Device Sequence Number1345151
Product Code FCL
UDI-Device Identifier00827002560741
UDI-Public(01)00827002560741(17)200215(10)W3832000
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4-230SP-20-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1